Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 334, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Jul 8, 2012, 2:18 PM CDT for Breckinridge County, Hardin County, Meade County, Kentucky. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2012, 2:18 PM CDT (19:18 UTC)
- Expired
- Jul 8, 2012, 2:50 PM CDT
- In force
- 32 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 0.5 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Hardin County, KY, Meade County, KY
The radar
The Louisville radar (KLVX), 19 km from the middle of the area, began a volume at 19:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:48 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 7.3 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2027 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 985 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
748
WUUS53 KLMK 081918
SVRLMK
KYC027-093-163-081950-
/O.NEW.KLMK.SV.W.0334.120708T1918Z-120708T1950Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
318 PM EDT SUN JUL 8 2012
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
WESTERN HARDIN COUNTY IN NORTH CENTRAL KENTUCKY...
SOUTHERN MEADE COUNTY IN NORTH CENTRAL KENTUCKY...
* UNTIL 350 PM EDT/250 PM CDT/
* AT 313 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR BUCK GROVE...MOVING
SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BRANDENBURG...
EKRON...
HILLGROVE AND MAPLES CORNER...
MIDWAY...
GUSTON AND HAYSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3802 8620 3801 8618 3801 8611 3800 8607
3797 8606 3790 8598 3770 8619 3799 8648
TIME...MOT...LOC 1918Z 064DEG 5KT 3791 8616
WIND...HAIL 60MPH <.50IN
$$
LG1 follow-up statement
837
WWUS53 KLMK 081935
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
335 PM EDT SUN JUL 8 2012
KYC027-093-163-081950-
/O.CON.KLMK.SV.W.0334.000000T0000Z-120708T1950Z/
MEADE KY-BRECKINRIDGE KY-HARDIN KY-
335 PM EDT SUN JUL 8 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 350 PM
EDT/250 PM CDT/ FOR WESTERN HARDIN...NORTHEASTERN BRECKINRIDGE AND
SOUTHERN MEADE COUNTIES...
AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HILLGROVE...MOVING
SOUTHWEST AT 5 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
BRANDENBURG...
MIDWAY...
GUSTON AND HAYSVILLE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR POST YOUR REPORT TO
THE NATIONAL WEATHER SERVICE LOUISVILLE FACEBOOK PAGE.
&&
LAT...LON 3802 8620 3801 8618 3801 8611 3800 8607
3797 8606 3790 8598 3770 8619 3799 8648
TIME...MOT...LOC 1935Z 064DEG 5KT 3790 8619
WIND...HAIL 60MPH <.50IN
$$
LGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 2:09 PM CDT, 9 minutes earlier.
Area forecast discussion, Jul 8, 2:09 PM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
309 PM EDT SUN JUL 08 2012
.Short Term (Tonight - Monday night)...
Issued at 300 PM EDT Sun Jul 8 2012
...Strong with scattered Severe Storms Expected this
Afternoon/Evening...
A severe thunderstorm watch is in effect until 10 pm this evening
along and north of the Bluegrass Parkway.
Although the cold front is at this moment still north of
Indianapolis, a pre-frontal trough has localized low level
convergence along Interstate 64 in northern Kentucky. Expect
scattered to occasionally widespread thunderstorms late this
afternoon and evening across southern Indiana and along and north of
Interstate 64. By 4 pm, expect increasing coverage of thunderstorms
across the Bluegrass Region.
All of these storms are developing within a corridor of very high
CAPE of up to 3000 Joules and area of high PWATs forecast to
increase to as much as 2 inches by the early morning hours. Storms,
this evening will stay unorganized, with new development determined
by boundary intersections and differential heating. However, some of
these slow moving storms will produced localized heavy rainfall and
gusty winds.
During the overnight period, new thunderstorm development may
develop farther to the south, affecting our southern counties by
late evening or early Monday morning. The afore-mentioned front will
very slowly sag south, perhaps aided by convective outflows, to
central Kentucky by mid-morning on Monday. Although the atmosphere
may be a bit worked over by early Monday north of I-64, will still
keep a continued good chance of scattered showers or storms north.
Storms will be likely early Monday across our southern counties,
continuing into the afternoon hours.
Temperatures will stay warm overnight, falling into the lower 70s.
Distinctly cooler temperatures will arrive Monday afternoon, aided
by cloud cover. Expect highs in the mid to upper 80s.
.Long Term (Tuesday through Sunday)...
Issued at 200 PM EDT Sun Jul 8 2012
Not spending too much time on this period with ongoing weather. Ran
mostly with a blend of the previous forecast and the consensus of
models. This consensus has troughing aloft dominating our weather
which weakens by the end of the work week. Still even then our
region will be between two ridges, one over the Rockies and another
off the Carolina coast. Thus cannot rule out rain chances for most
of the period, though the north half should be dry with the front
currently near us expected to stall just to our south Tuesday
through Thursday. Temperatures look to be near normal for the whole
period.
&&
.Aviation (18Z TAF Issuance)...
Issued at 1320 PM EDT Sun Jul 8 2012
Scattered very slow moving thunderstorms will increase in coverage
through the evening hours. The SDF terminal will be most affected
through around 23z. Scattered to numerous thunderstorms are expected
at SDF. Scattered thunderstorms will develop at LEX and at BWG later
this evening after 21z.
With a slow moving front approaching the Ohio River later this
evening...scattered convection is frankly likely at a variety of
different locations throughout the overnight period. The majority of
the time at any specific TAF location will be dry with just
mid-level clouds and VFR flying conditions. However, any terminal
could be well in the vicinity of a storm at any time.
Outside of any gusty thunderstorm, winds will stay very light and
variable during the overnight period.
Isolated thunderstorms are still possible after 12z Monday,
especially over our southern locations such as BWG.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
IN...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
INZ076>079-083-084-089>092.
KY...HEAT ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
KYZ023>043-045>049-053>057-061>067-070>078-081-082.
Short Term.......JSD
Long Term........RS
Aviation.........JSDHazardous weather outlook, Jul 8, 10:50 AM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1150 AM EDT SUN JUL 8 2012 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-091115- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-CRAWFORD IN- PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-BRECKINRIDGE KY- MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-JEFFERSON KY- OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-SCOTT KY- HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-FAYETTE KY-BOURBON KY- NICHOLAS KY-NELSON KY-WASHINGTON KY-MERCER KY-JESSAMINE KY-CLARK KY- LARUE KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY-BUTLER KY- EDMONSON KY-HART KY-GREEN KY-TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY- WARREN KY-SIMPSON KY-ALLEN KY-BARREN KY-MONROE KY-METCALFE KY- ADAIR KY-RUSSELL KY-CUMBERLAND KY-CLINTON KY- INCLUDING THE CITIES OF...PAOLI...SALEM...SCOTTSBURG...MADISON... JASPER...MARENGO...TELL CITY...CORYDON...NEW ALBANY... JEFFERSONVILLE...HAWESVILLE...HARDINSBURG...BRANDENBURG... BEAVER DAM...LEITCHFIELD...ELIZABETHTOWN...FORT KNOX... MOUNT WASHINGTON...SHEPHERDSVILLE...LOUISVILLE...LA GRANGE... BEDFORD...NEW CASTLE...SHELBYVILLE...FRANKFORT...GEORGETOWN... CYNTHIANA...TAYLORSVILLE...LAWRENCEBURG...VERSAILLES...LEXINGTON... PARIS...CARLISLE...BARDSTOWN...SPRINGFIELD...HARRODSBURG... NICHOLASVILLE...WINCHESTER...HODGENVILLE...LEBANON...DANVILLE... LANCASTER...RICHMOND...MORGANTOWN...BROWNSVILLE...MUNFORDVILLE... GREENSBURG...CAMPBELLSVILLE...LIBERTY...STANFORD...RUSSELLVILLE... BOWLING GREEN...FRANKLIN...SCOTTSVILLE...GLASGOW...TOMPKINSVILLE... EDMONTON...COLUMBIA...JAMESTOWN...BURKESVILLE...ALBANY 1150 AM EDT SUN JUL 8 2012 /1050 AM CDT SUN JUL 8 2012/ ...HEAT ADVISORY IN EFFECT UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. HEAT INDICES ARE EXPECTED TO TOP OUT IN THE 105 TO 107 RANGE THIS AFTERNOON...THUS A HEAT ADVISORY IS IN EFFECT. TAKE NECESSARY PRECAUTIONS TO REDUCE HEAT EXHAUSTION. ALSO...STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE AREA DURING THE LATE AFTERNOON AND EVENING HOURS. THE MAIN THREATS WITH THESE STORMS WILL BE DAMAGING WINDS...HAIL AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. LINGERING THUNDERSTORMS MONDAY WILL BE SLOW-MOVING...WHICH COULD RESULT IN MINOR FLOODING PROBLEMS. STORMS OVER SOUTH CENTRAL KENTUCKY MONDAY AFTERNOON MAY BECOME STRONG WITH GUSTY WINDS AND SMALL HAIL. FROM TUESDAY THROUGH THE REST OF THE WEEK...SCATTERED AFTERNOON AND EVENING THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE...MAINLY OVER SOUTH CENTRAL KENTUCKY. ALL THUNDERSTORMS CONTAIN LIGHTNING...SO WHEN THUNDER ROARS GO INDOORS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY DAMAGING WINDS...HAIL...OR HEAVY RAINFALL TOTALS TODAY AND TONIGHT. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/LOUISVILLE (ALL LOWER CASE). AMS/RAS
In the hours before
Special weather statement, Jul 8, 12:43 PM CDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
143 PM EDT SUN JUL 8 2012
INC019-025-043-061-175-KYC111-081825-
WASHINGTON IN-HARRISON IN-FLOYD IN-CLARK IN-CRAWFORD IN-JEFFERSON KY-
143 PM EDT SUN JUL 8 2012
...A CLUSTER OF STRONG THUNDERSTORMS CENTERED OVER NEW ALBANY WILL
CONTINUE THROUGH 220 PM EDT ACROSS FLOYD AND PORTIONS OF JEFFERSON
COUNTY. THESE STORMS CONTAIN DANGEROUS LIGHTNING...HEAVY RAIN...AND
45 MPH WINDS...
AT 136 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
GROUP OF STRONG THUNDERSTORMS CENTERED NEAR NEW ALBANY...AND MOVING
EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...LOCALIZED HEAVY RAIN...AND
GUSTY WINDS OF AROUND 35 TO 45 MPH...ARE EXPECTED WITH THESE STORMS.
* THIS STORM WILL ALSO IMPACT...
VALLEY STATION...
ST. MATTHEWS...
SHIVELY...
PROSPECT...
PLEASURE RIDGE PARK...
CLARKSVILLE...
LOUISVILLE INTERNATIONAL AIRPORT AND OAK PARK...
LOUISVILLE BOWMAN FIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3839 8564 3834 8557 3834 8558 3834 8556
3833 8555 3821 8557 3807 8575 3818 8633
3819 8634 3852 8621
TIME...MOT...LOC 1740Z 284DEG 13KT 3826 8585
JSDSpecial weather statement, Jul 8, 1:07 PM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 207 PM EDT SUN JUL 8 2012 INC117-081835- ORANGE IN- 207 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS ACROSS NORTHERN ORANGE COUNTY... AT 204 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTH OF PAOLI...AND MOVING EAST AT 10 MPH. CONTINUOUS CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THESE STORMS. * THIS STORM WILL ALSO IMPACT... ORLEANS... LEIPSIC AND SYRIA... PRECAUTIONARY/PREPAREDNESS ACTIONS... IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3869 8631 3858 8631 3858 8661 3869 8662 TIME...MOT...LOC 1807Z 264DEG 7KT 3867 8650 MP
Special weather statement, Jul 8, 1:25 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
225 PM EDT SUN JUL 8 2012
INC175-081855-
WASHINGTON IN-
225 PM EDT SUN JUL 8 2012
...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...
AT 224 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SALEM...AND MOVING EAST AT 10 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THIS STORM. ADDITIONAL STORM DEVELOPMENT AND
INTENSIFICATION WILL BE POSSIBLE THROUGH THE NEXT 30 TO 45 MINUTES.
KEEP ALERT TO CHANGING WEATHER CONDITIONS.
* THIS STORM WILL ALSO IMPACT...
SALEM...
HIGHLAND...
KOSSUTH...
PLATTSBURG...
CANTON AND GEORGETOWN...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3877 8604 3876 8601 3877 8599 3876 8598
3877 8595 3876 8594 3854 8593 3853 8630
3873 8632 3874 8630 3876 8629 3878 8620
3877 8614 3879 8608
TIME...MOT...LOC 1824Z 264DEG 7KT 3863 8613
MPLocal storm report, Jul 8, 1:29 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 PM EDT SUN JUL 08 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND DMG ORLEANS 38.66N 86.45W
07/08/2012 ORANGE IN LAW ENFORCEMENT
A LARGE TREE HAS FALLEN ON A VEHICLE AND POWER LINES
ARE DOWN
&&
EVENT NUMBER LMK1200762
RLSpecial weather statement, Jul 8, 1:31 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 231 PM EDT SUN JUL 8 2012 KYC029-179-215-081900- NELSON KY-SPENCER KY-BULLITT KY- 231 PM EDT SUN JUL 8 2012 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 50 MPH WINDS... AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SHEPHERDSVILLE...AND MOVING SOUTHEAST AT 5 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 55 MPH...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... HOBBS AND RIDGETOP... BROWNINGTON... LOTUS AND SOLITUDE... DEATSVILLE AND SAMUELS... THIS STORM WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE MARKERS 112 AND 117. PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. && LAT...LON 3807 8536 3777 8549 3791 8576 3807 8567 TIME...MOT...LOC 1831Z 301DEG 8KT 3795 8564 RS
Special weather statement, Jul 8, 1:33 PM CDT, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
233 PM EDT SUN JUL 8 2012
INC025-061-KYC163-081915-
HARRISON IN-CRAWFORD IN-MEADE KY-
233 PM EDT SUN JUL 8 2012
...STRONG NEARLY STATIONARY THUNDERSTORM WITH DANGEROUS
LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND 45 MPH WINDS HAS
DEVELOPED OVER SOUTHERN CRAWFORD COUNTY JUST WEST OF LEAVENWORTH...
AT 227 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES SOUTHEAST OF ENGLISH...AND MOVING EAST
AT 10 MPH.
OCCASIONAL LIGHTNING...HEAVY RAIN...HALF INCH HAIL...AND GUSTY
WINDS OF AROUND 35 TO 40 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL ALSO IMPACT...
WYANDOTTE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER INDOORS AND STAY
AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3831 8649 3831 8630 3823 8625 3812 8630
3814 8646 3820 8646 3821 8649
TIME...MOT...LOC 1832Z 264DEG 18KT 3820 8634
JSDThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 1:54 AM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Scott | 3 hr |
| Jul 8, 12:43 PM CDT | Special Weather Statement | LMK | Jefferson | 42 min |
| Jul 8, 1:31 PM CDT | Special Weather Statement | LMK | Bullitt | 29 min |
| Jul 8, 1:42 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Nelson, Spencer | 28 min |
| Jul 8, 2:01 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 29 min |
| Jul 8, 2:24 PM CDT | Special Weather Statement | LMK | Spencer | 31 min |
| Jul 8, 2:30 PM CDT | Severe Thunderstorm Warning | LMK | Bullitt, Hardin, Nelson | 40 min |
| Jul 8, 2:36 PM CDT | Special Weather Statement | LMK | Trimble | 24 min |
| Jul 8, 2:41 PM CDT | Special Weather Statement | LMK | Nicholas | 44 min |
| Jul 8, 3:01 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Meade | 29 min |
| Jul 8, 3:06 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Marion, Mercer, Nelson, Washington | 26 min |
| Jul 8, 3:08 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 17 min |
| Jul 8, 3:09 PM CDT | Special Weather Statement | LMK | Bullitt | 31 min |
| Jul 8, 3:42 PM CDT | Areal Flood Advisory | LMK | Breckinridge, Meade | 2 hr |
| Jul 8, 3:44 PM CDT | Special Weather Statement | LMK | Bourbon, Fayette, Woodford | 26 min |
| Jul 8, 3:58 PM CDT | Special Weather Statement | LMK | Harrison | 47 min |
| Jul 8, 4:06 PM CDT | Severe Thunderstorm Warning | LMK | Harrison, Scott | 29 min |
| Jul 8, 4:21 PM CDT | Special Weather Statement | LMK | Hardin | 29 min |
| Jul 8, 4:22 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Fayette, Madison | 28 min |
| Jul 8, 4:25 PM CDT | Severe Thunderstorm Warning | LMK | Grayson, Hardin | 15 min |
| Jul 8, 4:32 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Harrison, Scott | 43 min |
| Jul 8, 4:44 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Jul 8, 4:48 PM CDT | Severe Thunderstorm Warning | LMK | Madison | 32 min |
| Jul 8, 4:51 PM CDT | Special Weather Statement | LMK | Harrison, Scott | 44 min |
| Jul 8, 4:53 PM CDT | Areal Flood Advisory | LMK | Bourbon, Clark, Fayette, Harrison, Scott | 3 hr |
| Jul 8, 4:57 PM CDT | Severe Thunderstorm Warning | LMK | Fayette, Harrison, Scott | 28 min |
| Jul 8, 4:58 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Jul 8, 4:59 PM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Nicholas | 46 min |
| Jul 8, 5:09 PM CDT | Flash Flood Warning | LMK | Bourbon, Clark, Fayette, Harrison, Nicholas, Scott | 95 min |
| Jul 8, 5:20 PM CDT | Special Weather Statement | LMK | Butler | 30 min |
| Jul 8, 5:32 PM CDT | Areal Flood Advisory | LMK | Clark, Fayette | 2 hr |
| Jul 8, 6:17 PM CDT | Special Weather Statement | LMK | Cumberland | 28 min |
| Jul 8, 6:36 PM CDT | Severe Thunderstorm Warning | LMK | Cumberland | 21 min |
| Jul 8, 6:39 PM CDT | Special Weather Statement | LMK | Logan | 31 min |
| Jul 8, 6:53 PM CDT | Severe Thunderstorm Warning | LMK | Allen, Monroe | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.